Alert archive / Missouri / Special Weather Statements in 2021
Special Weather Statement, NWS Springfield, MO
NWS Springfield, MO issued this special weather statement at Aug 13, 2021, 6:44 PM CDT for Taney County, Missouri. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2021, 6:44 PM CDT (23:44 UTC)
- Expired
- Aug 13, 2021, 7:15 PM CDT
- In force
- 31 min
- Issued by
- NWS Springfield, MO
- Hail
- 0.88 in
- Wind
- 50
County Taney County, MO
The radar
The Springfield radar (KSGF), 77 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.7 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 592 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 904 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
773
WWUS83 KSGF 132344
SPSSGF
Special Weather Statement
National Weather Service Springfield MO
644 PM CDT Fri Aug 13 2021
MOZ104-140015-
Taney MO-
644 PM CDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of southern Taney
County through 715 PM CDT...
At 644 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hollister, or near Branson, moving east at 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Branson... Lake Taneycomo...
Table Rock State Park... Bull Shoals Lake...
Table Rock Lake... Hollister...
Table Rock... Kirbyville...
Protem... Rueter...
Ridgedale... Powersite...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3666 9329 3665 9277 3650 9278 3650 9331
TIME...MOT...LOC 2344Z 275DEG 8KT 3657 9321
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
$$
LindenbergWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Aug 13, 2:58 PM CDT, 3 hours 46 minutes earlier.
Area forecast discussion, Aug 13, 2:58 PM CDT, 3 hours 46 minutes before
Area Forecast Discussion National Weather Service Springfield MO 258 PM CDT Fri Aug 13 2021 .SHORT TERM...(Tonight through Saturday) Issued at 258 PM CDT Fri Aug 13 2021 Extent of thunderstorms through tonight to be the main forecast challenge. Mid afternoon surface pattern depicts the cold front along I-70 has moved little today and a new feature in an inverted trough extending from a low over central Oklahoma into the Joplin area. The boundary that led to scattered storms over south central MO this morning has descended into northern Arkansas. In the short term...the inverted trough will provide the best focus for thunderstorm development across far southeast Kansas into southwest Missouri this afternoon but isolated convection will be possible elsewhere. Coverage will then likely increase over southern Missouri this evening as the inverted trough eases more eastward in orientation as the cold front finally reaches the area. MLCAPES have been impacted by clouds and outflow...though MUCAPES of 2000-3000 J/KG will lead to elevated storms with some stronger updrafts leading to locally heavy downpours as the main threat. Better storm chances will then be over southern Missouri into Arkansas tonight in association with the slow moving cold front. What is more significant is that drier dew points will surge into the region on Saturday...resulting in heat indices toping out in the mid to upper 80s. .LONG TERM...(Sunday through Friday) Issued at 258 PM CDT Fri Aug 13 2021 Temperatures look to remain mild through midweek as upper heights drop with the arrival of a series of weak shortwaves that top the western trough and migrate across the Plains...followed by a digging shortwave over the Rockies that will further flatten the ridge that has brought the prolonged heat to the west. The result will not only impact temperatures but also provide for daily low end rain chances. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1244 PM CDT Fri Aug 13 2021 VFR conditions expected for much of the forecast period though thunderstorms are expected over the forecast area. Greater likelihood this afternoon will be closer to KBBG in association with a surface boundary along the Missouri Arkansas border...though isolated storms will be possible elsewhere this afternoon. Additional isolated to widely scattered convection is expected to develop later this evening into early Saturday morning as well. Southern Missouri will again see the greater coverage though storms will again be possible elsewhere. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Runnels LONG TERM...Runnels AVIATION...Runnels
Hazardous weather outlook, Aug 13, 1:57 PM CDT, 4 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 157 PM CDT Fri Aug 13 2021 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141900- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 157 PM CDT Fri Aug 13 2021 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited thunderstorm wind damage risk. Limited lightning risk. Limited excessive heat risk. DISCUSSION... Scattered showers and storms will redevelop this afternoon into tonight...then increase in coverage again later tonight. Lightning and brief heavy rainfall will be the main threats however a few strong storms with gusty winds are possible late this afternoon and evening, mainly south of Interstate 44. Widespread severe weather is not expected. Heat index values of 95 to 100 will occur south of Interstate 44. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Low chances for thunderstorms exist on a daily basis through next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Runnels
In the hours before
Special weather statement, Aug 13, 6:44 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Springfield MO
644 PM CDT Fri Aug 13 2021
MOZ104-140015-
Taney MO-
644 PM CDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of southern Taney
County through 715 PM CDT...
At 644 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hollister, or near Branson, moving east at 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Branson... Lake Taneycomo...
Table Rock State Park... Bull Shoals Lake...
Table Rock Lake... Hollister...
Table Rock... Kirbyville...
Protem... Rueter...
Ridgedale... Powersite...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3666 9329 3665 9277 3650 9278 3650 9331
TIME...MOT...LOC 2344Z 275DEG 8KT 3657 9321
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
LindenbergThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 10:57 PM CDT | Areal Flood Advisory | SGF | Oregon | 6 hr |
Nearby
Special Weather Statements in Missouri, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.